| Home | Article Database | Fun Stuff | Resources | Tools & Calculators | Search HY


Ask the Mental Health Expert Archives 2001-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of September 17, 2001

    Question: I am an RN and a Certified Hospice Nurse (CRNH). I am an advocate of the Right to Die movement and believe that all terminally ill patients have a right to choose how and when they die. In what circumstance must I take steps to avoid the suicide of one of my terminally ill patients?    Dr. Pies' Answer


    Question: I'm 28-years-old and after my first manic episode, my doctor put me on an aggressive therapy of topamax and depakote. In the last nine months I have lost 50 pounds with 20 more to go. I am now petrified of putting the weight back on or not being able to lose the rest. Can you tell me if these medications effects significantly affect weight gain?    Dr. Pies' Answer


    Question: Why is anorexia always stated as a person who does not want to gain weight or one who does not like the way one looks? I have suffered with anorexia for many years and it has nothing to do with my weight or my feelings about the way I look. Anorexia comes and goes with me and it tends to stem from if I'm happy or not...    Dr. Pies' Answer


    Question: I would like to obtain a list of medications that have the possible side effects of tardive dyskinesia. Do you have any ideas?    Dr. Pies' Answer